Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

May 29, 2011Erie County, Niagara County, New York

NWS Buffalo, NY issued this special weather statement at May 29, 2011, 9:24 PM EDT for Erie County, Niagara County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2011, 9:24 PM EDT (01:24 UTC)
Expired
May 29, 2011, 10:15 PM EDT
In force
51 min
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 17 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1339 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS81 KBUF 300124
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN MAY 29 2011

NYZ001-010-085-300215-
ERIE NY-NIAGARA NY-
924 PM EDT SUN MAY 29 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY     
  WINDS UP TO 45 MPH. SMALL HAIL...AND HEAVY DOWNPOURS ARE ALSO      
  POSSIBLE. THE STORMS WILL MOVE ACROSS BUFFALO...NIAGARA            
  FALLS...AND THE SUBURBS BETWEEN 935 PM AND 1015 PM.


THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4270 7905 4271 7899 4278 7886 4285 7887
      4287 7891 4294 7892 4300 7903 4306 7901
      4308 7908 4314 7905 4324 7906 4337 7847
      4262 7850 4258 7914

$$

APFFEL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 29, 9:18 PM EDT, 6 minutes earlier.

Area forecast discussion, May 29, 9:18 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
918 PM EDT SUN MAY 29 2011

.SYNOPSIS...
A WARM FRONT WILL GRADUALLY LIFT NORTH OF THE REGION OVERNIGHT...
SPARKING A FEW SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A
HIGH PRESSURE RIDGE WILL THEN BUILD NORTH AND EAST ACROSS OUR
REGION AND BRING UNSEASONABLY WARM TEMPERATURES FOR MONDAY AND
TUESDAY. A WEAK COLD FRONT WILL CROSS THE EASTERN LAKES EARLY
WEDNESDAY AND BE FOLLOWED BY COOLER DRY CONDITIONS FOR THE REST OF
THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 915 PM...SEVERE THUNDERSTORM WATCH NUMBER 399 HAS BEEN
ISSUED FOR ALL OF OUR AREA SOUTH OF LAKE ONTARIO...AND IS IN
EFFECT UNTIL 05Z. EASTWARD PROPAGATING MCS HAS REDEVELOPED AS IT
APPROACHED THE FAR WESTERN PART OF THE STATE EARLY THIS
EVENING...PROMPTING THE WATCH ISSUANCE. THE GRIDS AND ALL AFFECTED
PRODUCTS HAVE BEEN UPDATED TO REFLECT THE WATCH...WITH DAMAGING
WINDS AND HAIL EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREATS.

RELEVANT PORTIONS OF THE EARLY AFTERNOON NEAR TERM DISCUSSION
FOLLOW...

AS FOR SEVERE WEATHER AND FLOOD POTENTIAL...WIND PROFILES BOTH
OBSERVED ON THE VAD WIND PROFILE AND RUC ARE A BIT STRONGER THAN 12Z
NAM/GFS FORECASTS...SHOWING A MODEST AMOUNT OF DIRECTIONAL/SPEED
SHEAR. 850 MB WINDS STILL ONLY ABOUT 30 KTS...INCREASING TO 40 KTS
AT 700 MB. THIS MAY BE JUST ENOUGH TO HELP ORGANIZE CONVECTION THAT
DOES DEVELOP. SEE A SLIGHT RISK FOR SEVERE WEATHER WITH STORMS THIS
AFTERNOON...WITH THE BIGGEST QUESTION BEING THE EXTENT OF INITIATION.
RISK IS A BIT HIGHER THIS EVENING WITH THE COMPLEX...WITH WIND
DAMAGE A POTENTIAL ISSUE IF THE COMPLEX HOLDS TOGETHER. WITH
PRECIPITABLE WATER VALUES AROUND 1.50 INCHES...LOCALIZED FLOODING
REMAINS A POSSIBILITY IN ANY SLOW MOVING STORMS. WILL INTRODUCE
GUSTY WINDS INTO ZFP AND GRIDS...AND WILL TWEAK HWO TO REFLECT
LATEST THINKING.

OTHERWISE...COMPLEX SHOULD EXIT FROM WEST TO EAST LATE
TONIGHT...WITH OTHERWISE DRY CONDITIONS LIKELY. TEMPERATURES SHOULD
REMAIN ON THE WARM SIDE...WITH FOG POSSIBLE NEAR THE
LAKES...ESPECIALLY WHERE AN ONSHORE FLOW IS IN PLACE.

MONDAY LOOKS TO BE A HOT ONE...WITH HIGHS ROUGHLY 3 TO 5 DEGREES
WARMER THAN TODAY IN MOST LOCATIONS. CHANCES FOR RAIN APPEAR
MINIMAL...WITH NAM/GFS MOS POPS LOOKING OVERDONE. LINGERING
BOUNDARY MAY PRODUCE AN ISOLATED SHOWER/SPRINKLE DURING THE MORNING
HOURS...BUT IN LARGE IT SHOULD BE A FAIR DAY...WITH MORE SUN IN THE
AFTERNOON THAN IN THE MORNING.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MONDAY NIGHT AND TUESDAY A STRONG MID/UPPER LEVEL RIDGE WILL
CONTINUE TO BUILD INTO THE OHIO VALLEY AND MUCH OF THE EASTERN
CONUS...FORCED BY DOWNSTREAM HEIGHT RISES AHEAD OF A STRONG HIGH
PLAINS SHORTWAVE. THE RESULTING LOW LEVEL FLOW RESPONSE WILL
CONTINUE TO FORCE A WARM FRONT TO LIFT SLOWLY NORTH ACROSS LAKE
ONTARIO AND CENTRAL NY MONDAY NIGHT...REACHING NORTH OF THE SAINT
LAWRENCE VALLEY BY TUESDAY AFTERNOON. THERE IS JUST A VERY SLIGHT
CHANCE OF AN ISOLATED SHOWER OR STORM ALONG THE RETREATING WARM
FRONTAL BOUNDARY...BUT WILL CONTINUE TO KEEP THE FORECAST OPTIMISTIC
AND DRY. ONCE IN THE WARM SECTOR...VERY WARM MID LEVEL TEMPERATURES
WILL EFFECTIVELY CAP THE ATMOSPHERE TO DEEP MOIST CONVECTION.

TUESDAY WILL BE THE HOTTEST DAY OF THE YEAR SO FAR AS THE REMNANTS
OF AN EML /ELEVATED MIXED LAYER/ PLUME ADVECTS OVER THE LOWER LAKES
WITH 850MB TEMPS AROUND +20C. THIS WILL SUPPORT HIGHS IN THE LOWER
90S ACROSS LOWER ELEVATIONS AWAY FROM LAKE INFLUENCES. A SOUTHWEST
FLOW OFF LAKE ERIE WILL KEEP THE BUFFALO METRO AREA AND LAKE ERIE
SHORE IN THE MID TO UPPER 80S...AND A LAKE BREEZE OFF LAKE ONTARIO
MAINLY EAST OF ROCHESTER WILL DO THE SAME THERE. THE RECORD OF 90
AT BUF IS PROBABLY SAFE DUE TO THE LAKE ERIE BREEZE...BUT ROC HAS A
SHOT AT THEIR RECORD OF 91.

LATER TUESDAY NIGHT AND WEDNESDAY THE NORTHERN HIGH PLAINS TROUGH
WILL LIFT ENE TOWARDS JAMES BAY...TAKING THE MAJORITY OF THE LARGE
SCALE FORCING FOR ASCENT WELL NORTH INTO CANADA. A TRAILING SURFACE
COLD FRONT WILL CROSS THE LOWER LAKES LATE TUESDAY NIGHT AND
WEDNESDAY MORNING AND PROVIDE THE FOCUS FOR SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT. OVERALL...THE LACK OF LARGE SCALE FORCING
AND DEEP LAYER MOISTURE MAY LIMIT COVERAGE OF CONVECTION ALONG THIS
FRONT...AND VERY WARM MID LEVEL TEMPS IN THE WARM SECTOR AHEAD OF IT
MAY BE DIFFICULT TO OVERCOME AND LIMIT INSTABILITY. THE TIMING OF
FROPA IS ALSO UNFAVORABLE DURING THE LOW POINT OF THE DIURNAL CYCLE.
GIVEN ALL THE NEGATIVES FOR NOW WILL JUST KEEP POPS IN THE CHANCE
RANGE.

ANY SHOWERS WEDNESDAY MORNING WILL QUICKLY END FROM WEST TO EAST
FOLLOWING THE FRONTAL PASSAGE. AIRMASS INITIALLY IS NOT THAT COOL
BEHIND THE FRONT...SO SOME AFTERNOON SUNSHINE SHOULD HELP BOOST
TEMPS INTO THE UPPER 70S TO LOWER 80S ACROSS WESTERN NY AND EVEN MID
80S FROM THE GENESEE VALLEY TO CENTRAL NY. HIGH PRESSURE WILL NOSE
INTO THE REGION WEDNESDAY NIGHT WITH A MAINLY CLEAR AND SEASONABLE
NIGHT.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AFTER THE FIRST TASTE OF MID-SUMMER HEAT AND HUMIDITY EARLY THIS
WEEK...A PATTERN CHANGE WILL BRING TEMPS BACK CLOSE TO AVERAGE FOR
LATER IN THE WEEK AS A TROUGH BECOMES ESTABLISHED...AT LEAST BRIEFLY
ACROSS NEW ENGLAND. PAST FEW RUNS OF THE MEDIUM RANGE GUIDANCE HAS
BACKED OFF ON THE AMPLITUDE OF THIS TROUGH AND THUS THE AMOUNT OF
COOLING...WITH THE GFS NOW THE LEAST AGGRESSIVE IN BRINGING COOL AIR
INTO THE REGION. THE ECMWF HAS MAINTAINED BETTER CONSISTENCY...AND
STILL DROPS 850MB TEMPS TO ABOUT +6C FOR THURSDAY. WILL FOLLOW THIS
IDEA IN ORDER TO MAINTAIN SOME SEMBLANCE OF FORECAST CONTINUITY
WHICH WAS PREVIOUSLY QUITE COOL FOR THURSDAY AND FRIDAY. HAVE JUST
NUDGED TEMPS UP A FEW DEGREES FROM THE PREVIOUS FORECAST.

THURSDAY WILL BE DRY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION
AND ANY WRAP AROUND MOISTURE REMAINS ACROSS NORTHERN NEW ENGLAND. BY
FRIDAY FORECAST UNCERTAINTY INCREASES SOMEWHAT. NOW THAT THE
FORECAST TROUGH IS NOT AS DEEP...LATEST GFS/ECMWF NOW PLACE A
BAROCLINIC ZONE ACROSS WESTERN NY BY AFTERNOON...WHICH WOULD ACT AS
A CORRIDOR FOR CLUSTERS OF SHOWERS AND STORMS TO TRAVEL ON IN
NORTHWEST FLOW ALOFT. GIVEN THE FORECAST UNCERTAINTY AT THIS TIME
RANGE AND THE RECENT CHANGE FROM PREVIOUS MODEL TRENDS...WILL KEEP
THE FORECAST DRY FOR NOW AND SEE IF FUTURE MODEL RUNS CONTINUE THIS
TREND.

THROUGH NEXT WEEKEND EXPECT A MODERATING TREND WITH TEMPS CREEPING
BACK TO SLIGHTLY ABOVE AVERAGE. AGAIN HAVE MAINTAINED A DRY
FORECAST...BUT POPS MAY EVENTUALLY NEED TO BE INTRODUCED IF IT
APPEARS CONVECTION MAY MOVE INTO THE AREA.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
AS OF 0115Z...SEVERE THUNDERSTORM WATCH NUMBER 399 HAS BEEN
ISSUED FOR ALL OF OUR AREA SOUTH OF LAKE ONTARIO...AND IS IN
EFFECT UNTIL 05Z. EASTWARD PROPAGATING MCS HAS REDEVELOPED AS IT
APPROACHED THE FAR WESTERN PART OF THE STATE EARLY THIS
EVENING...PROMPTING THE WATCH ISSUANCE. REDUCTIONS TO IFR/MVFR
AND STRONG WIND GUSTS WILL BE POSSIBLE WITHIN THE STRONGER
CONVECTION AS IT TRAVERSES THE AREA THROUGH THE EARLY OVERNIGHT
HOURS...WITH LARGELY VFR CONDITIONS ELSEWHERE.

AFTER THE PASSAGE OF THIS AREA OF CONVECTION...LARGELY VFR
CONDITIONS WILL RETURN OVERNIGHT...WITH SOME MVFR POSSIBLE IN
PATCHY LIGHT FOG. ALL SITES SHOULD THEN GO TO VFR MONDAY
MORNING AS ANY LINGERING PATCHY FOG QUICKLY BURNS OFF...WITH
VFR CIGS EVENTUALLY SCATTERING OUT SOUTH OF LAKE ONTARIO WITH
INCREASING RIDGING/SUBSIDENCE.

OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY...VFR.
TUESDAY NIGHT...VFR/MVFR WITH A CHANCE OF MORNING SHOWERS.
WEDNESDAY THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WILL GRADUALLY LIFT NORTH OF THE LAKE
TONIGHT INTO MONDAY. LOOKS FOR LIGHT VARIABLE WINDS...FINALLY
TURNING SOUTHERLY LATER MONDAY INTO TUESDAY. THE NEXT FEATURE OF
NOTE WITH BE A COLD FRONTAL PASSAGE WEDNESDAY MORNING. GUSTY
WESTERLIES WILL FOLLOW THIS FRONT. COLD ADVECTION SHOULD RESULT IN
FRESH TO BRISK WEST TO NORTHWEST WINDS LATER WEDNESDAY INTO THURSDAY
WITH THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS.

EXPECT AREAS OF FOG TO BE AN OCCASIONAL ISSUE ON THE WATERS...MORE
SO EARLY THIS MORNING AND AGAIN TONIGHT AS WARM MOIST AIR
MOVES ACROSS THE RELATIVELY COOL WATERS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL/JJR
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL/JJR
MARINE...APFFEL/SFM/TJP
Hazardous weather outlook, May 29, 8:58 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
858 PM EDT SUN MAY 29 2011

NYZ007-008-310100-
JEFFERSON-LEWIS-
858 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-010>014-019>021-085-310100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
858 PM EDT SUN MAY 29 2011

...SEVERE THUNDERSTORM WATCH 399 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-041-LOZ030-042>044-310100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
858 PM EDT SUN MAY 29 2011

...SEVERE THUNDERSTORM WATCH 399 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-LOZ045-062>065-SLZ022-024-310100-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
858 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Local storm report, May 29, 9:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
904 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             RIPLEY                  42.27N  79.71W
05/29/2011  M0.88 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

            TRAINED SPOTTER

&&

EVENT NUMBER BUF1100088

AR
Local storm report, May 29, 9:07 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
907 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     RIPLEY                  42.27N  79.71W
05/29/2011                   CHAUTAUQUA         NY   TRAINED SPOTTER

            RV CAMPER BLOWN OVER.

&&

EVENT NUMBER BUF1100089

AR
Special weather statement, May 29, 9:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EDT SUN MAY 29 2011

NYZ001-010-085-300215-
ERIE NY-NIAGARA NY-
924 PM EDT SUN MAY 29 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS UP TO 45 MPH. SMALL HAIL...AND HEAVY DOWNPOURS ARE ALSO
  POSSIBLE. THE STORMS WILL MOVE ACROSS BUFFALO...NIAGARA
  FALLS...AND THE SUBURBS BETWEEN 935 PM AND 1015 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4270 7905 4271 7899 4278 7886 4285 7887
      4287 7891 4294 7892 4300 7903 4306 7901
      4308 7908 4314 7905 4324 7906 4337 7847
      4262 7850 4258 7914

APFFEL

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:03 PM EDTSpecial Marine WarningBUF87 min
May 29, 8:34 PM EDTSevere Thunderstorm WarningBUFChautauqua56 min
May 29, 8:58 PM EDTSpecial Marine WarningBUF62 min
May 29, 9:17 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua58 min
May 29, 9:42 PM EDTSpecial Marine WarningBUF33 min
May 29, 9:57 PM EDTSpecial Marine WarningBUF63 min
May 29, 10:04 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus56 min
May 29, 10:18 PM EDTSpecial Weather StatementBUFGenesee, Livingston, Monroe, Orleans, Wyoming57 min
May 29, 10:21 PM EDTSevere Thunderstorm WarningBUFAllegany, Genesee, Livingston, Wyoming34 min
May 29, 10:27 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans63 min
May 29, 10:30 PM EDTSevere Thunderstorm WarningBUFAllegany26 min
May 29, 10:41 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Ontario, Wyoming50 min
May 29, 10:57 PM EDTSpecial Marine WarningBUF63 min
May 29, 11:13 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne62 min
May 29, 11:39 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne66 min
May 29, 11:44 PM EDTSpecial Marine WarningBUF46 min
May 30, 12:31 AM EDTSpecial Weather StatementBUFLewis74 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.